Informa Life Sciences is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Vijay Chiruvolu, PhD

Process Development and Manufacturing of Autologous Cell Therapy Products

Kite Pharma, a Gilead Company

Showing of Streams
Showing of Streams
Showing of Streams
5:45pm - 7:00pm

Speed Networking Event - Sponsored by BD Biosciences

9:00am - 12:00pm 180 mins
Workshop and Site Tour – DOE using Mixed-Mode Chromatography Resins
DOE using Mixed-Mode Chromatography Resins (Part 1 of 2)
more

Monday, March 19 from 9:00am to 4:00pm

Workshop Overview

Bio-Rad Laboratories invites you to participate in this hands-on workshop that will provide best practices and guidelines for design of experiments (DOE) using mixed-mode chromatography resins. This DOE workshop will provide an intuitive approach to method development and process optimization. It will guide process scientists to develop optimum purification conditions offered by the large design space of mixed-mode resins.

This workshop will be held at Bio-Rad Laboratories in Hercules, California. A bus will transport attendeesfrom BPI West Conference at the Hilton San Francisco Union Square to Bio-Rad and return to the hotel by 4:00 PM.

Topics to be covered:

  • Overview of mixed-mode chemistries
  • Introduction to DOE
  • Hands-on experience designing experiments
  • Analysis of purification results
  • Scale-up using NGC™ Chromatography System

Register now for a complimentary pass to the workshop only.  Seating is limited.

This is a free workshop. Registration includes round-trip transportation, morning reception and networking lunch.*

If registering for a BPI West Conference pass, please check the box to attend this free workshop during the check out process.

Inquiries about the workshop, please email process@bio-rad.com

*Bio-Rad Offsite Workshop is free-to-attend and a conference registration is not required to participate.

12:00pm - 4:00pm 240 mins
Workshop and Site Tour – DOE using Mixed-Mode Chromatography Resins
DOE using Mixed-Mode Chromatography Resins (Part 2 of 2)
more

Monday, March 19 from 9:00am to 4:00pm

Workshop Overview

Bio-Rad Laboratories invites you to participate in this hands-on workshop that will provide best practices and guidelines for design of experiments (DOE) using mixed-mode chromatography resins. This DOE workshop will provide an intuitive approach to method development and process optimization. It will guide process scientists to develop optimum purification conditions offered by the large design space of mixed-mode resins.

This workshop will be held at Bio-Rad Laboratories in Hercules, California. A bus will transport attendeesfrom BPI West Conference at the Hilton San Francisco Union Square to Bio-Rad and return to the hotel by 4:00 PM.

Topics to be covered:

  • Overview of mixed-mode chemistries
  • Introduction to DOE
  • Hands-on experience designing experiments
  • Analysis of purification results
  • Scale-up using NGC™ Chromatography System

Register now for a complimentary pass to the workshop only.  Seating is limited.

This is a free workshop. Registration includes round-trip transportation, morning reception and networking lunch.*

If registering for a BPI West Conference pass, please check the box to attend this free workshop during the check out process.

Inquiries about the workshop, please email process@bio-rad.com

*Bio-Rad Offsite Workshop is free-to-attend and a conference registration is not required to participate.

12:00pm - 1:00pm 60 mins
Symposium #1: Continuous Processing: Early Stage and Late Stage Process Development
Registration
12:00pm - 1:00pm 60 mins
Symposium #2: Innovations Leading to Simplification, Cost Reduction, and Cost-Modeling
Registration
12:00pm - 1:00pm 60 mins
Symposium #3: Introduction and Innovations in Cell & Gene Therapies
Registration
1:00pm - 1:30pm 30 mins
Symposium #1: Continuous Processing: Early Stage and Late Stage Process Development
Introduction and Chairperson's Remarks
1:00pm - 5:00pm 240 mins
Symposium #2: Innovations Leading to Simplification, Cost Reduction, and Cost-Modeling
Innovations Leading to Simplification, Cost Reduction, and Cost-Modelling
  • Tiffany Rau, PhD - Senior Consultant, BioProcess Technology Consultants, Inc.
  • Rick Stock, PhD - Consultant, BioProcess Technology Consultants, Inc.
  • Stefanie Perrella - Director, Transfer Pricing, DUFF & PHELPS
more

Reducing cost of goods is the goal for all drug product manufacturers. This workshop is designed to help you: assess costs, calculate ROI, and present project requests to management (illustrating the value of the project).

You will discuss the following:

  • Reducing cost of goods (COGs) and how to calculate them
  • How does continuous manufacturing affect you budget?
  • What are the right questions to ask and steps to take when tasked with determining ROI?
  • How does single-use affect your manufacturing budget?


1:00pm - 1:30pm 30 mins
Symposium #3: Introduction and Innovations in Cell & Gene Therapies
Introduction and Chairperson's Opening Remarks
  • Sohel Talib, PhD - Associate Director, Therapeutics, California Institute for Regenerative Medicine
more
1:30pm - 2:00pm 30 mins
Symposium #1: Continuous Processing: Early Stage and Late Stage Process Development
Feasibility of Continuous Processing
1:30pm - 2:00pm 30 mins
Symposium #3: Introduction and Innovations in Cell & Gene Therapies
Cell and Gene Therapies: A Breaking Wave of Innovation
  • Nick Timmins, PhD - Vice President, Process Science, Bluerock Therapeutics
more
2:00pm - 3:00pm 60 mins
Symposium #1: Continuous Processing: Early Stage and Late Stage Process Development
Combining Siloed Unit Operations into a Fully Continuous Process
  • Kenneth Lee, PhD - Scientist II, MedImmune
  • Lindsay Arnold, PhD - Scientist, MedImmune
more

As enabling technologies are still in their early stages, continuous processing has remained largely siloed with limited integration of individual unit operations. A fully integrated continuous process was successfully performed at pilot scale, from production bioreactor to drug substance, with comparable product quality. Improved productivity and steady state operation was achieved. Associated manufacturing costs and future facility throughput were also explored.

2:00pm - 2:30pm 30 mins
Symposium #3: Introduction and Innovations in Cell & Gene Therapies
Unique Considerations for Cell and Gene Therapy Manufacturing
  • Khandan Baradaran, PhD - Vice President and Head of Quality, Dimension Therapeutics
more
2:30pm - 3:00pm 30 mins
Symposium #3: Introduction and Innovations in Cell & Gene Therapies
Case Study: Engineering Exosomes for Targeted Delivery of Therapeutic MicroRNAs
  • Kerstin Otte, PhD - Professor, Pharmaceutical Biotechnology, Biberach University of Applied Sciences
more

Exosomes as small membrane vesicles secreted from most cell types are envisioned as vehicles for targeted drug delivery into recipient cells. In the current study we conducted an initial evaluation of the novel concept to enable targeted delivery of small therapeutic RNAs using engineered exosomes as biological transport systems.

3:00pm - 3:30pm 30 mins
Symposium #1: Continuous Processing: Early Stage and Late Stage Process Development
Refreshment Break
3:00pm - 3:30pm 30 mins
Symposium #3: Introduction and Innovations in Cell & Gene Therapies
Refreshment Break
3:30pm - 4:00pm 30 mins
Symposium #1: Continuous Processing: Early Stage and Late Stage Process Development
How Can Continuous Bioprocessing Deliver the Flexibility and Cost Gains Promised by its Champions?
  • John Bonham-Carter - Director, Commercial, Repligen
more
3:30pm - 4:00pm 30 mins
Symposium #3: Introduction and Innovations in Cell & Gene Therapies
Delivering Automated Platforms for CAR-T Cell Manufacturing: A Case Study
  • Rodney Rietze, PhD - Senior Research Investigator, Novartis Cell & Gene Therapy Unit
more
4:00pm - 4:30pm 30 mins
Symposium #1: Continuous Processing: Early Stage and Late Stage Process Development
iSKID: Next Gen Continuous and Integrated Manufacturing
  • Raquel Orozco, PhD - Senior Bioprocess Engineer, Boehringer-Ingelheim
more

BI Fremont Inc and Pfizer are investing in intensified (continuous/integrated) processing to provide early stage clinical material radically cheaper and with little development, while keeping in mind a path to commercialization. We developed a process that is capable to making 1kg mAb of drug substance in in ≤15 days using 100 L bioreactor. Our processes is highly automated, reduces in process pools, it is fully disposable, and it is GMP capable. We have focused on solving challenging new technologies; an example is continuous viral inactivation.  For this unit operation, we addressed dispersion and characterized the minimum residence time, tmin, for a novel, scalable, and sturdy tubular reactor design that can serve as an incubation reactor [1,2]. We have set the foundation for a trace response method to be used as a way to verify that the process was properly set up. Finally, we also developed a viral clearance strategy for this unit operation.  The entire continuous integrated process will be discussed in addition to the continuous virus inactivation.

1.  Orozco, R.; Godfrey, S.; Coffman, J.; Amarikwa, L.; Parker, S.; Hernandez, L.; Wachuku, C.; Mai, B.; Song, B.; Hoskatti, S.; Asong, J.; Shamlou, P.; Bardliving, C.; Fiadeiro, M., Design, construction, and optimization of a novel, modular, and scalable incubation chamber for continuous viral inactivation. Biotechnology Progress 2017, 33, (4), 954-965.

2.  Parker, S. A.; Amarikwa, L.; Vehar, K.; Orozco, R.; Godfrey, S.; Coffman, J.; Shamlou, P.; Bardliving, C. L., Design of a novel continuous flow reactor for low pH viral inactivation. Biotechnology and Bioengineering 2017.

4:00pm - 4:30pm 30 mins
Symposium #3: Introduction and Innovations in Cell & Gene Therapies
Scale-Up and scale-down approaches for the process development and manufacture of cell and gene therapies
  • Qasim Rafiq, MEng, PhD - Associate Professor, University College London
more

The journey from biological discovery of a cell and gene therapy candidate to a regulatory approved, cost-effective product presents many challenges including process consistency, scalability and product quality. This talk will focus on the manufacturing strategies and approaches which will expedite the translation and development of these advanced therapies, with a specific focus on the role of single-use technologies and automation.

4:30pm - 5:00pm 30 mins
Symposium #1: Continuous Processing: Early Stage and Late Stage Process Development
High cell density cryopreservation for upstream process intensification using frozen seed train intermediates
  • Mona Bausch - Scientist, MilliporeSigma
more

Standard seed train operations start by thawing of a single vial. For reaching sufficient absolute cell numbers for production bioreactor inoculation, several expansion steps need to be performed. These open cell culture operations result in long ramp up times, high room classification requirements, and are a major source of process variability. High cell density cryopreservation (HCDC) is a method of freezing cells in bags instead of vials, at higher cell densities. This leads to the advantage that expansion and production can be decoupled: both steps can be separated in space and time. Room classification could decrease due to fully closed processing and reproducibility increased due to a reduction of manual handling steps. Furthermore, these frozen seed train intermediates allow global distribution from a central expansion facility to decentralized global production facilities. In this study, we determined the optimum conditions in terms of cell densities, freeze and thaw temperatures, and DMSO exposure for various CHO cell lines. Moreover, we developed a bag assembly that supports closed filling and inoculation. These were combined to simulate a production campaign in lab scale, using a frozen intermediate for inoculation of the perfused N-1 bioreactor, and a final production bioreactor featuring a medium specifically designed for high cell density perfusion. Results demonstrated that this combination of technology allows to increase flexibility in manufacturing at constantly high bioreactor productivity, thus representing an ideal application for upstream process intensification and continuous bioprocessing.

4:30pm - 5:00pm 30 mins
Symposium #3: Introduction and Innovations in Cell & Gene Therapies
Chemically-Defined Culture Media for Advancing Cell Therapy Technology
  • Jessie Ni, PhD - Chief Scientific Officer, R&D, Irvine Scientific
more

Targeted immunotherapy has shown great benefits and therapeutic value against cancers, which require ex vivo expansion of targeted effector cells to high cell densities with desired cell phenotypes/ functionality.  We will share effective defined basal expansion media were developed for desired T, dendritic and NK cells for establishing potential optimal production process for any immune cells-based therapy under chemically-defined conditions.

5:05pm - 5:10pm 5 mins
Keynote Presentations
Chairperson's Remarks
5:10pm - 5:40pm 30 mins
Keynote Presentations
Process Development and Manufacturing of Autologous Cell Therapy Products
  • Keynote Presenter Vijay Chiruvolu, PhD - Vice President, Process Sciences and Engineering, Kite Pharma, a Gilead Company
more
5:45pm - 7:00pm 75 mins
Speed Networking Event - Sponsored by BD Biosciences